Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Newport/Morehead City, NC

March 22, 2014Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 22, 2014, 8:36 PM EDT for Onslow County, North Carolina. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2014, 8:36 PM EDT (00:36 UTC)
Expired
Mar 22, 2014, 9:00 PM EDT
In force
24 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 54 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 8:45 PM EDTHAIL 0.754 Sse Hubert, NCCOCORAHS OBSERVER REPORTED DIME TO PENNY SIZE HAIL SSE OF HUBERT.
Mar 22, 8:47 PM EDTMARINE HAIL 11 E Dixon, NCQUARTER SIZE HAIL WAS OBSERVED AT DIXON HIGH SCHOOL.
Mar 22, 8:47 PM EDTHAIL 1Dixon, NCQUARTER SIZE HAIL WAS OBSERVED AT DIXON HIGH SCHOOL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS52 KMHX 230036
SVRMHX
NCC133-230100-
/O.NEW.KMHX.SV.W.0009.140323T0036Z-140323T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
836 PM EDT SAT MAR 22 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOLLY RIDGE...OR 8 MILES NORTHWEST OF
  NORTH TOPSAIL BEACH...MOVING EAST AT 35 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DIXON...
  SEA VIEW PIER...
  MARINES...SNEADS FERRY...
  DUCK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3446 7754 3448 7758 3462 7764 3467 7745
      3468 7739 3467 7739 3469 7737 3472 7722
      3461 7717 3458 7726 3452 7733 3449 7743
      3444 7752
TIME...MOT...LOC 0036Z 257DEG 32KT 3454 7757

$$

10
1 follow-up statement
771 
WWUS52 KMHX 230054
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
854 PM EDT SAT MAR 22 2014

NCC133-230100-
/O.CON.KMHX.SV.W.0009.000000T0000Z-140323T0100Z/
ONSLOW NC-
854 PM EDT SAT MAR 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN ONSLOW COUNTY...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MARINES...OR 8 MILES SOUTH OF CAMP LEJEUNE MAIN GATE...MOVING EAST AT
35 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DUCK CREEK.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3446 7754 3448 7758 3462 7764 3467 7745
      3468 7739 3467 7739 3469 7737 3472 7722
      3461 7717 3458 7726 3452 7733 3449 7743
      3444 7752
TIME...MOT...LOC 0054Z 254DEG 31KT 3459 7739

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:04 PM EDT, 32 minutes earlier.

Area forecast discussion, Mar 22, 8:04 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT SAT MAR 22 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EASTERN NC LATE TONIGHT AND OFF THE
COAST EARLY SUNDAY MORNING. HIGH PRESSURE WILL PASS TO THE NORTH
MONDAY. LOW PRESSURE WILL FORM OFF THE SOUTHEAST COAST TUESDAY.
THE LOW WILL INTENSIFY RAPIDLY AND MOVE NORTH NORTHEAST THROUGH
WEDNESDAY. HIGH PRESSURE BEHIND THE SYSTEM WILL PASS THROUGH FROM
THE WEST THURSDAY AND MOVE OFF THE COAST THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 8 PM SAT...UPDATE TO INCLUDE ISOLATED THUNDER THIS EVENING. H20
VAPOR IMAGERY DEPICTING SHORTWAVE ENTERING WRN/CNTRL CAROLINAS
EARLY THIS EVENING. THIS IN CONJUNCTION WITH SEA BREEZE HAS
PRODUCED SCT CONVECTION ACROSS NE SC/SE NC. MOST OF THIS ACTIVITY
EXPECTED TO REMAIN S OF THE AREA THROUGH EVENING...THOUGH CANNOT
RULE OUT AN ISOLATED THUNDERSHOWER ACROSS CRYSTAL COAST REGION
THROUGH THE EVENING AS SHORT WAVE APPROACHES AND WEAKENING
CONVECTION UPSTREAM MOVES TOWARDS THE AREA. NEAR TERM GUID/SPC
MESOANALYSIS INDICATES 500-1000J/KG ML CAPE THROUGH AROUND 03Z.
ISOLATED POPS STILL LOOK GOOD AND WILL LEAVE IN FCST. NO OTHER
CHANGES TO ONGOING FCST TONIGHT.

PREVIOUS DISCUSSION...AS OF 420 PM SAT...A COLD FRONT WILL
APPROACH FROM THE NORTHWEST AND CROSS THE REGION TONIGHT...EXITING
OFF THE SE CWA COAST BY 09-12Z. GUIDANCE INDICATES A WEAK
SHORTWAVE MOVING THROUGH MEAN WESTERLY FLOW ALOFT BETWEEN 00-06Z
BUT WITH MOISTURE LACKING DO EXPECT ONLY INCREASED CLOUDS WHICH
WILL ACT TO INHIBIT RADIATIONAL COOLING. CONTINUED SLIGHT CHANCE
POPS ACROSS THE COASTAL WATERS AND EXTREME SOUTHERN COASTAL
SECTIONS FOR ANY SHOWERS THAT MAY FORM OFFSHORE AND MOVE TOWARDS
COASTAL AREAS...THOUGH LIKELIHOOD REMAINS LOW FOR NEARSHORE AREAS
GIVEN COLD MARINE BOUNDARY LAYER. TEMPS WILL FALL INTO THE UPPER
40S INLAND TO LOW 50S ALONG THE COAST.

&&

.SHORT TERM /SUNDAY/...
AS OF 430 PM SAT...THE COLD FRONT WILL BE OFF THE COAST EARLY SUN
MORNING WITH WINDS SHIFTING N/NE BY MID MORNING. MOISTURE INCREASES
FROM THE WEST BY MIDDAY SUN AS A MID LEVEL DISTURBANCE CROSSES
FROM WEST TO EAST. PWATS INCREASE TO 1-1.10 INCHES BY THE AFTERNOON
WHICH IS ROUGHLY 75TH PERCENTILE FOR LATE MARCH. MAINTAINED
INCREASING POPS TO LIKELY SUN AFTERNOON. QPF AMOUNTS WILL BE LOW
WITH 0.10-0.20 INCHES OF RAIN THROUGH LATE SUN AFTERNOON. CLOUDS
AND CAA IN NE FLOW WILL KEEP TEMPS BELOW NORMAL SUN WITH HIGHS IN
THE LOW 50S FOR THE NORTHERN OBX TO MID 60S FOR THE SW ZONES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...AREA OF SHOWERS WILL GRAD EXIT THE COAST
SUNDAY EVENING. WL CONT LIKELY POPS CST TO CHC INLAND EARLY WITH
MOST PRECIP OVER BY 06Z. CLEARING LATE FROM W TO E AND CAA WILL
LEAD TO LOWS IN THE LOWER 30S INLAND TO UPR 30S BEACHES. COLD HIGH
WILL BUILD IN FROM NW MON WITH MSUNNY SKIES AND HIGH TEMPS MAINLY
IN THE 40S. MCLR SKIES EARLY MON NIGHT WILL GIVE WAY TO
INCREASING CLOUDS LATE WITH SOME LIGHT PRECIP POSS VERY LATE
MAINLY S AND INLAND. TEMPS WILL DROP TO NEAR 30 INLAND INIT BUT
AS CLOUDS THICKEN WILL LIKELY RISE A BIT LATE. AS PRECIP BEGINS
LOW LVLS MAY BE COLD ENOUGH FOR SOME SNOW INLAND SECTIONS. PRECIP
WILL BECOME RATHER WIDESPREAD TUE AS STRONG NRN STREAM SHRT WAVE
APPROACHES WITH SFC LOW PRES DEEPENING AS LIFTS NE OFFSHORE OF THE
CST. THINK PRECIP WILL BE MAINLY RAIN TUE AS MDLS SHOW LOW LVL
TEMPS AND WET BULBS ABOVE FREEZING ACROSS THE ENTIRE REGION. DRIER
AIR WILL START TO SPREAD IN FROM THE SW ON BACKSIDE OF SFC LOW
LATER TUE WITH PRECIP TAPERING OFF INLAND. VERY COLD HIGHS TUE
WITH MAINLY 40 TO 45...COULD BE SOME UPR 30S FEW COOLER SPOTS. ALONG
THE NE CST COLDER AIR WILL WRAP IN AS THE PRECIP ENDS LATE TUE/TUE
EVENING AND AGAIN COULD MIX WITH OR CHANGE TO SOME SNOW BEFORE
ENDING IN THE EVENING. NOT EXPECTING ANY SIGNIF IMPACTS FROM POSS
SNOW TUE OR TUE EVENING WITH MARGINAL SFC TEMPS AND GROUND TEMPS
WELL ABOVE FREEZING.

MAIN CONCERN WILL BE RAPIDLY INCREASING NW WINDS LATER TUE AND
ESPCLY TUE NIGHT AS THE LOW BOMBS AS IT LIFTS QUICKLY NE AWAY FROM
THE REGION. TIGHT GRDNT AND CAA WILL LIKELY LEAD TO WIND ADVRY
CONDITIONS FOR OBX AND POSS AREAS ADJACENT TO SOUNDS. THE STRONG
NW WIND WILL ALSO LIKELY LEAD TO SOME MINOR SOUND SIDE FLOODING OF
THE OBX. WINDS WILL GRAD DIMINISH WED AS THE LOWS PULLS FURTHER
AWAY AND HIGH PRES BUILDS IN FROM THE W. WILL REMAIN COLD WED WITH
HIGHS IN THE 40S.

MUCH MORE SPRINGLIKE WEATHER EXPECTED LATER IN THE WEEK AND INTO
THE WEEKEND AS HGTS QUICKLY BUILD. HIGHS THU WILL REACH NEAR 60
INLAND WITH NEAR 70 BY FRI. INCREASING MOISTURE AND APPROACHING
COLD FRONT COULD LEAD TO SOME SHRA LATER FRI MAINLY INLAND. BETTER
RAIN CHC FRI NIGHT AND SAT AS COLD FRONT MOVES INTO REGION. SHLD
REMAIN MILD SAT WITH HIGHS AGAIN UPR 60S TO AROUND 70 INLAND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY MORNING/
AS OF 7 PM SAT...VFR EXPECTED THROUGH FIRST 3/4 OF THE TAF PERIOD.
SW WINDS WILL BE LIGHT THIS EVENING...THEN SHIFT N/NE LATE TONIGHT
AS A COLD FRONT CROSSES FROM NW TO SE. ISOLATED SHOWERS ARE STILL
POSSIBLE THIS EVENING BUT APPEAR TO REMAIN FAR ENOUGH SOUTH AND
EAST AND WITH MOISTURE LACKING...LIKELY WILL NOT IMPACT EASTERN
TAF SITES OF EWN/OAJ. BETTER CHANCE OF WIDESPREAD RAIN SUN
AFTERNOON BEHIND THE COLD FRONT...AS WELL AS CIGS DROPPING TO MVFR
OR POSSIBLY IFR LATE IN THE DAY TOWARDS EARLY EVENING.

LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 310 PM SATURDAY...PERIODS OF MVFR/IFR CEILINGS EARLY SUNDAY
EVENING SHLD LIFT TO VFR OVERNIGHT AS DRIER AIR BUILDS IN. VFR
EXPECTED MON AND MOST OF MON NIGHT AS HIGH PRES CROSSES TO THE N.
LATE MON NIGHT MOISTURE WILL BEGIN TO RETURN IN ADVANCE OF
APPROACHING SHORT WAVE WITH SFC LOW DEVELOPING TO THE S. CIGS
COULD BEGIN TO LOWER BELOW VFR PRIOR TO 12Z TUE. DECENT CVRG OF
MAINLY RAIN TUE AS THE SFC LOW LIFTS NE OFFSHORE OF THE COAST AND
REALLY BEGINS TO DEEPEN. PRECIP COULD BE MIXED WITH SOME SNOW INLAND
EARLY TUE AS IT BEGINS. WILL LIKELY HAVE PDS OF MVFR TO POSS BRIEF
IFR CIGS MOST OF TUE. AS THE LOWS DEPARTS TO THE NE TUE NIGHT AND
RAPIDLY INTENSIFIES SHLD SEE CLOUDS SCT OUT WITH VFR RETURNING...NW
WINDS WILL LIKELY BECOME GUSTY. CONT VFR WED WITH HIGH PRES BUILDING
IN...THE NW WINDS WILL CONT TO BE GUSTY MUCH OF THE DAY. THE WILL
SLIDE OVER THE REGION WED NIGHT AND OFFSHORE THU WITH LIGHT WINDS
AND CONT VFR.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 445 PM SAT...LATEST SURFACE AND BUOY DATA INDICATE SW WINDS
10-15 KT WITH LONG PERIOD SWELLS AROUND 2 FT FOR THE NORTHERN
WATERS AND WIND-WAVE DOMINATED SEAS FOR THE SOUTHERN WATERS 2-3
FT. HOISTED SCAS FOR ALL WATERS STARTING SUN AFTERNOON ONCE CAA
SURGE COMMENCES BEHIND COLD FRONT WHICH SHOULD SHIFT THROUGH THE
WATERS FROM NW TO SE LATE TONIGHT INTO EARLY SUN MORNING. NE WINDS
WILL INCREASE 20-25 KT WITH SEAS 6-8 FT FOR NORTHERN WATERS.

LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 310 PM SATURDAY...STRONG HIGH WILL BUILD IN FROM THE NW SUN
NIGHT INTO MON WITH GUSTY N WINDS 20 TO 30 KTS THRU MON MORN.
THESE STRONG WINDS WILL LEAD TO SEAS OF 6 TO 9 FT N AND 4 TO 7 FT
S WITH SCA CONT. WINDS WILL DIMINISH LATER MON AS THE HIGH BUILDS
JUST TO THE N WITH SCA ENDING SRN WTRS IN THE AFTN AND NRN WTRS BY
EARLY EVENING. NE WINDS 10 TO 15 KTS MON EVENING WILL VEER TO MORE
E BY TUE MORN AS SFC LOW BEGINS TO DEVELOP TO THE S. WINDS DURING
THE FIRST PART OF TUE ARE TRICKY WITH MDLS OFFERING DIFFERING
SOLUTIONS ON TRACK/TIMING OF LOW. FOR NOW BLENDED PREV FCST WITH
MAINLY 12Z GFS THRU EARLY AFTN WITH POSS SOME SCA SEAS DEVELOPING
WITH ONSHORE FLOW BY MIDDAY. ALL MDLS AGREE THAT WINDS WILL BECOME
NW AND RAPIDLY INCREASE LATE TUE AND ESPCLY TUE NIGHT AS THE LOW
BOMBS OUT AS IT LIFTS NE OF THE REGION. GALES LOOK LIKELY FOR AT
LEAST CNTRL AND NRN TIER AND COULD BRIEFLY REACH GALES ALL WTRS.
THE STRONG WINDS WILL LAST THRU WED MORN THEN GRAD DIMINISH LATER
IN THE DAY AS THE LOW CONTS TO MOVE AWAY AND HIGH PRES BUILDS IN
FROM THE W. SEAS WILL PEAK AT 8 TO 10 FT CNTRL/NRN WTRS LATE TUE
NIGHT AND EARLY WED. WITH OFFSHORE FLOW SEAS SHLD SUBSIDE BELOW
SCA LVLS SRN TIER WED AFTN BUT WILL LINGER INTO LATE WED NIGHT
CNTRL AND NRN TIER. AS THE HIGH BUILDS OVER AND MOVES OFFSHORE WED
NIGHT AND THU EXPECT LIGHT WINDS LATER WED NIGHT WITH WINDS
VEERING FROM N EARLY THU TO S LATE IN THE DAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM SUNDAY TO 8 AM EDT MONDAY FOR
     AMZ130-135.
     SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 PM EDT MONDAY FOR
     AMZ150-152-154.
     SMALL CRAFT ADVISORY FROM 8 PM SUNDAY TO 6 PM EDT MONDAY FOR
     AMZ156-158.

&&

SYNOPSIS...DAG
NEAR TERM...DAG/TL
SHORT TERM...DAG
LONG TERM...RF
AVIATION...RF/DAG/TL
MARINE...RF/DAG
Hazardous weather outlook, Mar 22, 9:01 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
901 AM EDT SAT MAR 22 2014

NCZ029-044>047-079>081-090>095-098-231315-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
901 AM EDT SAT MAR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD AIR MASS WILL INVADE EASTERN NORTH CAROLINA SUNDAY NIGHT
AND PERSIST THROUGH AT LEAST WEDNESDAY WITH HIGH TEMPERATURES 15
TO 20 DEGREES BELOW NORMAL. DEVELOPING LOW PRESSURE OFF THE
SOUTHEAST COAST TUESDAY INTO TUESDAY NIGHT WILL SPREAD MOISTURE
ACROSS THE REGION. RAIN MIXED WITH SNOW IS EXPECTED ACROSS MAINLY
THE NORTHERN THIRD OF THE REGION TUESDAY INTO TUESDAY EVENING. WITH
GROUND TEMPERATURES ABOVE FREEZING NO SIGNIFICANT IMPACTS ARE
EXPECTED IF SOME SNOW DOES DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-231315-
OUTER BANKS DARE-OUTER BANKS HYDE-
901 AM EDT SAT MAR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE WILL DEEPEN RAPIDLY AS IT LIFTS NORTHEAST OFFSHORE OF
THE COAST TUESDAY AND MOVES AWAY FROM THE REGION TUESDAY NIGHT.
STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP LATER TUESDAY INTO
EARLY WEDNESDAY AS THE LOW PASSES OFFSHORE AND NORTHEAST OF THE
REGION. THESE STRONG WINDS COULD LEAD TO SOME ROUGH SURF AND
POSSIBLE MINOR COASTAL FLOODING. RAIN MIXED WITH SNOW IS EXPECTED
ACROSS MAINLY THE NORTHERN THIRD OF THE REGION TUESDAY INTO
TUESDAY EVENING. HOWEVER...NO SIGNIFICANT IMPACTS ARE EXPECTED
WITH SURFACES TEMPERATURES EXPECTED TO REMAIN ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 22, 8:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
823 PM EDT SAT MAR 22 2014

NCZ098-230130-
ONSLOW-
823 PM EDT SAT MAR 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 930
PM EDT...

AT 823 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF HOLLY RIDGE...OR ABOUT 8 MILES NORTH OF HAMPSTEAD...
MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOLLY RIDGE...
FOLKSTONE...NORTH TOPSAIL BEACH......DIXON...SNEADS FERRY......
MARINES...ONSLOW BEACH...DUCK CREEK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3448 7758 3461 7763 3466 7746 3467 7744
      3467 7738 3472 7723 3461 7721 3459 7721
      3458 7726 3452 7733 3448 7742 3449 7743
      3444 7751
TIME...MOT...LOC 0023Z 259DEG 21KT 3449 7770

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:23 PM EDTSpecial Weather StatementMHXOnslow67 min
Mar 22, 8:40 PM EDTSpecial Marine WarningMHX50 min
Mar 22, 9:10 PM EDTSevere Thunderstorm WarningMHXCarteret, Onslow20 min
Mar 22, 9:32 PM EDTSevere Thunderstorm WarningMHXCarteret, Onslow28 min
Mar 22, 9:36 PM EDTSpecial Marine WarningMHX54 min
Mar 22, 10:00 PM EDTSpecial Weather StatementMHXCarteret60 min
Mar 23, 4:11 AM EDTSmall Craft AdvisoryMHX39 hr
Mar 23, 6:17 AM EDTDense Fog AdvisoryMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 2 more3 hr
Mar 23, 6:21 AM EDTMarine Dense Fog AdvisoryMHX4 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.